| Catalog Number |
283403 |
| Medical Device Problem Codes |
Break (1069); Use of Device Problem (1670)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/09/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during an arthroscopy procedure, the crvd full radius blade 4.2 mm device did not function as expected and was heavy-handed.At one point the tip of the inner sheath was broken.It was not reported if there were any delays to the surgical procedure.It was reported that a spare device was used to complete the surgery.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11: additional narrative: investigation summary: the product has not returned to depuy synthes, however a photo was provided for evaluation.Visual inspection of the returned photo found the inner shaft tip broken.No other anomalies could be observed.The overall complaint was confirmed as the observed condition of the crvd full radius bld 4.2mm 5pk would contribute to the complained device issue.Based on the investigation findings, the potential cause can be traced to the procedural variables, such handling of the device or product interaction during procedure.As per instructions for use (ifu); do not bend blade or burr.To prevent damage, do not allow blade or burr to come in contact with other instruments and/or implants while rotating.It has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11: additional narrative: investigation summary: the product was returned to depuy synthes for evaluation.Visual inspection found that the device had the inner and outer shaft disassembled, the inner shaft was broken at the distal end, the broken fragment remained lodged inside of the outer shaft.No other anomalies could be observed.A functional test was unable to be performed due to the post-manufacturing damage.The overall complaint was confirmed as the observed condition of the crvd full radius bld 4.2mm 5pk would have contributed to the complained device issue.Based on the investigation findings, the potential cause is traced to bending forces applied during procedure.As per instructions for use (ifu);do not bend blade or burr, to prevent damage, do not allow blade or burr to come in contact with other instruments and/or implants while rotating.It has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.